MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED HAMMER GUIDE CONNECTOR; MISC ORTHO SURGICAL INSTR
Catalog Number 03.037.120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not available for reporting-no patient involvement.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a sterile supply, the threads of the impactor and threaded hammer guide were discovered as broken.There was no surgical or patient involvement.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: device history record (dhr) review: part: 03.037.120; lot: 9506801; manufacturing site: haegendorf; release to warehouse date: 01.Jul.2015.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: investigation summary: background: it was reported that on (b)(6) 2018, during sterile supply it was discovered that the threads of impactor and the threaded hammer guide were broken.There was no surgical and patient involvement.Device evaluation: investigation flow: broken.Visual inspection: the threaded hammer guide connector was received intact with no visual defects.The broken tip of the mating driving cap was retained in the threaded portion of the hammer guide connector but could be fully removed.The device shows only light surface wear consistent with use and which would not impact the functionality.It was determined that the received condition does not agree with the complaint description and is not confirmed as no fractures/breaks were observed on the returned device.The mating device was noted to be broken but will be investigated under (b)(4).No failures were observed for the threaded hammer guide connector.Conclusion: the complaint condition is unconfirmed as no fractures/breaks were observed on the returned device.No malfunctions were observed during the course of this investigation.As such, no design or manufacturing defect or deficiency was identified.The mating device was noted to be broken, thus, it is probable that the complaint is the result of the mating device which is investigated under (b)(4).Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED HAMMER GUIDE CONNECTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7907483
Report Number2939274-2018-53958
Device Sequence Number16528925
Product Code LXH
UDI-Device Identifier10886982070586
UDI-Public(01)10886982070586
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.120
Device Lot Number9506801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/03/2018
10/23/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/18/2018
10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1